Skip to main contentSkip to accessibility services
Read about

Ace Inhibitor Induced Cough

Tooltip Icon.
Last updated June 11, 2022

Ace inhibitor induced cough quiz

Take a quiz to find out what's causing your ace inhibitor induced cough.

Ace inhibitor induced cough quiz

Take a quiz to find out what's causing your ace inhibitor induced cough.

Take ace inhibitor induced cough quiz

What is an ace inhibitor induced cough?

Angiotensin-converting enzyme inhibitors, known as ACE Inhibitors, are drugs used to prevent, treat, or improve symptoms in conditions such as high blood pressure, coronary artery disease, heart failure, and diabetes. These drugs can cause a chronic cough that can affect your quality of life.

An ACE-induced cough occurs in about 10% of those taking the medication, though some studies show even higher rates. The cough may develop within hours after taking the first dose or as much as weeks or months later.

Symptoms

This cough is typically dry with a tickling or scratching feeling in the throat.

Treatment

You should see your doctor, who will discuss whether to change your medication.

Ready to treat your ace inhibitor induced cough?

We show you only the best treatments for your condition and symptoms—all vetted by our medical team. And when you’re not sure what’s wrong, Buoy can guide you in the right direction.
See all treatment options
Illustration of two people discussing treatment.
Share your story
Dr. Rothschild has been a faculty member at Brigham and Women’s Hospital where he is an Associate Professor of Medicine at Harvard Medical School. He currently practices as a hospitalist at Newton Wellesley Hospital. In 1978, Dr. Rothschild received his MD at the Medical College of Wisconsin and trained in internal medicine followed by a fellowship in critical care medicine. He also received an MP...
Read full bio

Was this article helpful?

Tooltip Icon.